Thunderstorm Wind, Montgomery
- When
- June 14, 3:17 PM EST
- Where
- Montgomery County, Mt Sterling
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $2,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.050, -83.950
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 14, 12:30 PM EST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EDT TUE JUN 14 2005 .DISCUSSION... WILL UPDATE ZONES FOR INCLUSION OF SEVERE THUNDERSTORM WATCH 482. NO OTHER CHANGES NEEDED. UPDATE OUT SOON. && .PREV DISCUSSION... 1030 AM EDT TUE JUN 14 2005 EASTERN KENTUCKY IS IN BETWEEN A RIDGE OF HIGH PRESSURE LOCATED OFF THE SOUTH CAROLINA COAST AND AN APPROACHING SHORTWAVE OVER MISSOURI AND ILLINOIS THIS MORNING. A LINE OF TSRA HAS ALREADY FIRED OVER SOUTHERN INDIANA AND THIS LINE WILL LIKELY BUILD SOUTH INTO OUR AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE AREA CONTINUES TO LIE IN A SLIGHT RISK FROM SPC WITH DAMAGING WIND THE MAIN THREAT. BEFORE THE STORMS MAKE IT HERE...A WARM AFTERNOON IS ON TAP. RECORD HIGHS THIS AFTERNOON ARE 90F IN JACKSON AND 91F IN LONDON AND THESE ARE CERTAINLY IN REACH WITH AMPLE SUNSHINE AND WAA OUT AHEAD OF THE APPROACHING FRONT OVER THE MIDWEST. NO MAJOR CHANGES TO ANY PRODUCTS THIS MORNING. WILL TWEAK HOURLY TEMPS/SKY/WIND GRIDS TO BETTER REFLECT PRESENT CONDITIONS AND WILL UPDATED ZONES TO TAKE OUT MORNING WORDING. UPDATED GRIDS AND TEXT PRODUCTS WILL BE SENT SHORTLY. 412 AM EDT TUE JUN 14 2005 THE MODELS INITIALIZED WELL IN WERE IN PRETTY GOOD AGREEMENT. THE BIGGEST DIFFERENCE IN THE MODELS WERE THAT THE GFS IS FASTER WITH THE COLD FRONT TODAY THAN THE NAM. THE FORECAST TIMING IS A BLEND OF THE TWO BUT STRONGER WEIGHT WAS GIVEN TO THE NAM. THIS NEXT SYSTEM WILL HAVE GOOD SHEAR AND DECENT INSTABILITY AS IT MOVES INTO THE AREA. THE CAPE WITH THE FRONT OVER CENTRAL KY WILL BE 3000 TO 4000 AND WILL DROP OFF TO THE 2000 TO 2500 RANGE WHEN IT MOVES INTO EASTERN KY. THIS IS DUE TO THE LATER TIMING OF THE NAM WITH THE FRONT MOVING IN AFTER PEAK HEATING. WITH THE HIGH DEWPOINTS...THE LCLS WILL ALSO BE LOW AND FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. IF THE THE FASTER GFS TIMING TURNS OUT TO BE CORRECT...THE CHANCES OF SEVERE THUNDERSTORMS WILL BE GREATER DUE TO THE GREATER HEATING AT THE TIME OF FRONTAL PASSAGE. WENT WITH THE WARMER NAM MOS TEMPS FOR TUESDAYS HIGHS DUE TO THE BETTER TIMING OF THE FRONT. THINGS WILL COOL OFF ON WEDNESDAY AS THE COOLER AIR MOVES INTO THE AREA. WENT WITH THE LOWER NAM MOS POP FOR WEDNESDAY AFTERNOON. THERE WILL BE ANOTHER SHORT WAVE MOVING THROUGH ON WEDNESDAY NIGHT AND THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS...MOSTLY AFTER MIDNIGHT. THE COOLING CONTINUES ON WEDNESDAY...AS THE UPPER TROUGH CONTINUE TO POUR COOLER AIR INTO THE AREA. BECAUSE OF THE PROXIMITY TO THE UPPER LOW...THERE MAY BE SOME SHORT SPURTS OF SHOWERS AS WEAK SHORT WAVES MOVE AROUND THE TROUGH. 843 PM EDT MON JUN 13 2005 CURRENT GRIDDED FORECAST LOOKS ON TARGET WITH ONLY A FEW MINOR TWEAKS NEEDED FOR TONIGHT. TEMPERATURES RUNNING A LITTLE WARMER THAN CURRENT HOURLY FORECASTS...AND HAVE MADE SOME MINOR ADJUSTMENTS TO ACCOUNT FOR THIS IN THE HOURLY GRIDS. HAVE ALSO LOWERED SKY COVER FOR TONIGHT...WITH MOSTLY CLEAR SKIES INDICATED ON LATEST SATELLITE AND SURFACE OBSERVATIONS. EVEN WITH TEMPERATURES RUNNING A LITTLE WARMER THAN FORECAST IN THE HOURLY GRIDS FEEL THAT LESS CLOUD...AND DEWPOINTS IN THE MID TO UPPER 60S SHOULD ALLOW TEMPERATURES TO FALL TO CURRENT FORECAST LOWS...SO NO CHANGES PLANNED FOR MINIMUMS TONIGHT. ANY REMNANTS OF CONVECTION IN ILLINOIS AND INDIANA WILL REMAIN NORTH OF OUR AREA AND WILL CONTINUE WITH POPS LESS THAN 10 PCT FOR TONIGHT. LOW CHANCE POPS STILL LOOK GOOD FOR TUESDAY WITH APPROACHING COLD FRONT...WITH SLIGHT RISK OF SEVERE TUESDAY AFTERNOON. UPDATED GRIDS AND TEXT PRODUCTS OUT SHORTLY. 430 PM EDT MON JUN 13 2005 SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) COLD FRONT EXTENDS SOUTHWESTWARD FROM SFC LOW PRESSURE CURRENTLY CENTERED IN CENTRAL NE. PARENT UPPER LEVEL IS NEARLY STACKED ABOVE THE SFC LOW. MODELS ARE IN GOOD AGREEMENT WITH EJECTING THIS LOW NE OVER THE NEXT 36 HRS. EXPECT INSTABILITY CU TO DIE OFF WITH LOSS OF HEATING TONIGHT. DEWPOINTS ARE RANGING FROM THE MID 60S TO AROUND 70...GENERALLY FROM WEST TO EAST. A SLIGHT RIDGE/VALLEY SPLIT STILL LOOKS GOOD FOR TONIGHT...AS SOUTHWESTERLY WINDS REMAINS LIGHT ON THE RIDGES...WHILE GOING CALM IN THE VALLEYS WITH SOME PATCHY FOG DEVELOPING ONCE AGAIN. COLD FRONT APPROACHES TOMORROW AFTERNOON...WITH TEMPS SOARING OUT AHEAD WITH LESS CU COVERAGE THAN TODAY. KEPT TEMPS AROUND THE 90 DEGREE MARK AND MAINTAINED 30 POP WITH GOOD INSTABILITY IN PLACE. MODELS BRING IN THE FRONTAL BOUNDARY EARLY TO LATE EVENING ACROSS THE CWA...WITH THE GFS A BIT FASTER. MAINTAINED A PERSISTANCE OF TIMING FROM PREVIOUSLY FORECAST AS A COMPROMISE. SEVERE IS STILL A DECENT POTENTIAL...PARTICULARLY NORTH OF THE MOUNTAIN PARKWAY...WHICH CURRENT HWO HANDLES FINE. STRONG WINDS WILL BE THE MAIN THREAT...HOWEVER ANY PRE-FRONTAL SCATTERED CONVECTION THAT CAN GET GOING DURING PEAT HEATING WILL HAVE GOOD HAIL POTENTIAL AS WELL. FRONTAL BOUNDARY WILL CLEAR THE CWA BY WEDNESDAY MORNING...WITH UPPER LEVEL S/W TO FOLLOW. KEPT IN THE SLIGHT CHANCE POPS FOR WEDNESDAY AND WEDNESDAY EVENING. ANOTHER WEAK WAVE WILL APPROACH FOR THURSDAY AND MAINTAIN A SLIGHT POP...ALTHOUGH BY THIS TIME...INSTABILITY LOOKS PRETTY LACKING...SO DECIDED TO PULL THE THUNDERSTORM CHANCES. EXTENDED...(FRIDAY THROUGH MONDAY) COOLER AND DRIER WEATHER STILL LOOKS ON THE HORIZON FOR THE WEEKEND...WITH TEMPS MODIFYING INTO NEXT WEEK. LATEST 00Z GFS CAME QUITE A BIT COLDER WITH ITS SOME 10 DEGREES BELOW MOS NUMBERS. CONSEQUENTLY...THE MEAN MOS NUMBERS CAME DOWN QUITE A BIT AS WELL. THE ECMWF HAS BEEN THE MOST CONSISTENT WITH THE 850 TEMP REGIME...SO ONLY TWEAKED NUMBERS DOWN A TAD FROM YESTERDAY...WITH GENERALLY UPPER 70S TO KICK OFF THE WEEKEND FOR HIGHS...AND LOWER 80S FOR MOST PLACES BY EARLY NEXT WEEK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && ABE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 422 AM EDT TUE JUN 14 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 422 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT BEFORE MIDNIGHT. THREATS FOR TONIGHT ARE FOR PENNY SIZED HAIL AND WIND GUST TO 60 MPH. THE STORM PREDICTION CENTER HAS PUT EASTERN KY IN A SLIGHT RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JACOBSON
The Jackson,KY radar (KJKL), 76 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451734.